Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Apr 27, 2021, 3:34 PM MDT for Pueblo County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 3:34 PM MDT (21:34 UTC)
- Expired
- Apr 27, 2021, 4:00 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 56 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3214 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200 WWUS85 KPUB 272134 SPSPUB Special Weather Statement National Weather Service Pueblo CO 334 PM MDT Tue Apr 27 2021 COZ086-272200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 334 PM MDT Tue Apr 27 2021 ...SPECIAL WEATHER STATEMENT... At 333 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Pueblo Reservoir, or 11 miles southwest of Pueblo, moving northeast at 25 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pueblo, Pueblo West, Pueblo Reservoir, Salt Creek, Blende and Avondale. LAT...LON 3804 10476 3815 10489 3837 10472 3822 10435 TIME...MOT...LOC 2133Z 221DEG 23KT 3815 10476 $$ KTS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Apr 27, 12:29 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 27, 12:29 PM MDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1229 PM MDT Tue Apr 27 2021 .SHORT TERM...(Today and tonight) Issued at 358 AM MDT Tue Apr 27 2021 ...Strong to locally severe storms possible in N El Paso county this afternoon and into the evening... ...Red Flag conditions likely over most of the plains today... Currently... Over the immediate forecast area, it was primarily unseasonably warm and dry over most of the region, with the exception of the CONTDVD region where snow showers were noted early this morning. Over the plains it was quite warm at 3 AM with readings in the 50s and 60s, with 40s in the larger valleys. Along the divide, snow was noted at Wolf Creek pass. On the regional scale, a cold front was located up in NE CO extending along the Palmer Divide. A few strong to isolated severe thunderstorms developed on and to the north of this boundary and were currently ongoing in the vicinity of the CO/KS border. Today... During the early part of today, the cold front along the Palmer Divide is likely to push south, reaching areas from EL Paso county and then across the US-50 corridor. This boundary is then expected to lift north by by early afternoon and move up towards I70. There will be a chance of a few strong storms developing over N El Paso county early this afternoon as the front lift north. To the south of the boundary, warm and dry conditions are likely and once again red flag conditions are expected to occur. The worst of the conditions will likely occur along the greater CO/NM border region into Baca county. Winds of 30 to 45 mph are likely in these regions. By late this afternoon, the front is expected to begin pushing south once again, moving into N El Paso county. In the mountains, especially along the CONTDVD, snow showers with isolated thunder are likely. Several inches of snow will be possible. Most of the snow in the SW mtns will fall this morning, with on and off snow continuing in the central mtns throughout the day. Tonight... Front will push south during the evening hours reaching the NM border by the early morning hours. Elevated convection is likely to develop, especially over N EL Paso county this evening. Some of these storms are expected to be strong early in the evening, and a severe thunderstorm (producing marginally severe hail) cannot be ruled out. Additional showers and storms may develop during the early morning hours Wednesday along the I-25 corridor. Over the Palmer Divide, snow will likely late tonight as colder air moves into the region. Impacts will be minimal as the snow will melt on paved surfaces, but grassy areas could receive an inch or two In the mountains, including the Pikes Peak region, light snow is anticipated, with 1 to 3 inches possible. Very little precip is expected to occur in the SW mtns. \/Hodanish .LONG TERM...(Wednesday through Monday) Issued at 358 AM MDT Tue Apr 27 2021 ...Critical Fire Weather concerns will be possible next Sunday... Tuesday night through Wednesday... The surface low associated with this system looks to be located over the state of Kansas by the early evening hours on Tuesday night, with an ample amount of moisture in the deformation zone. This will allow showers and thunderstorms to continue over the northern parts of the CWA, especially along the I-25 corridor in El Paso County and over the Palmer Divide and Rampart Range going into the hours of early Wednesday morning. There will also be an area of strong diffluence aloft over the Sawatch Range, which will allow for possible heavy snow showers and lower elevation rain and thunderstorms in the Upper Arkansas River Valley throughout the early morning. Snow levels will continue to drop as the cold front continues to move southward, getting down to roughly 6,800 ft over the Palmer divide, and 7,000 to 7,500 ft over the plains. Snow levels will be slightly higher in the western half of the CWA, roughly between 7,800 and 8,400. The moisture tongue will continue to slide south and bring a better chance of precipitation over the southern I-25 corridor by later in the morning on Wednesday, over the Sangre de Cristo and Wet Mountains. There will also be a a decent amount of snowfall over the highest elevations of the San Continental Divide. Snowfall totals range from 1 to 3 inches over the northern Palmer Divide, 3 to 5 inches between 7,800 to 10,000 ft elevation, 5 to 8 inches from 10,000 to 13,000 ft elevation, and over 8 inches possible above 13,000 ft elevation, especially in the Rampart Range, Sawatch range, and Wet Mountains. The storm will continue to propagate eastward and only a few remaining showers over the very southern I-25 corridor and Raton Mesa should end by early afternoon on Wednesday. Winds on the backside of the low will continue to increase out of the north and be rather strong and gusty over the eastern plains by later in the afternoon. Low temperatures for Tuesday night and high temperatures for Wednesday will also be relatively cool, slightly below the seasonal average for most locations. Wednesday night through Saturday... High pressure is going to build back into the area as the ridge strengthens going into the early part of the weekend, with mostly clear skies and warming temperatures over the region, returning to the seasonal average by Friday, and then well above the seasonal average on Saturday as some highs could exceed 90 degrees and be near record high temperatures for many locations over the plains and in the San Luis Valley. Saturday night through Tuesday: A major shortwave trough will begin to impact the region with precipitation beginning over the mountains on Saturday night. As the trough moves over the CWA, downsloping winds are going to increase out of the southwest over most of the area, and there could be the threat of critical fire weather concerns over most of the plains and San Luis Valley. Chances of precipitation will increase into the early part of next week as the low continues to advance over the area, yet models are still to far out to be considered reliable at this time, but most of the deterministic models do indicate that the low will move over the plains by early Tuesday and this will provide the best chance of everyone in the CWA of seeing some measurable precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1223 PM MDT Tue Apr 27 2021 Thunderstorms will continue developing just east of the KCOS terminal through the afternoon. There is a chance that they could impact the terminal between 21z and 00z...though odds are it will stay mainly to the east. These could be strong with some small hail up to 1/2 inch in diameter and local gusts to 40 kts possible. Cold front will move through KCOS around 23z bringing a sharp wind shift from the north with gusts to around 30 kts possible with showers possible for a few hours behind the front. Again, more favored areas will be to the north of the terminal. KPUB will see VFR conditions with east winds shifting from the north with gusts to around 40 kts around 00-01z as the cold front rolls through. VCSH will be possible for a few hours behind the frontal passage with lower cigs possible after midnight though likely to stay in the MVFR or higher category. KALS will see breezy southwest winds with gusts to around 30 kts in the afternoon before winds decrease towards midnight. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ228>237. && SHORT TERM...HODANISH LONG TERM...STEWARD AVIATION...KT
Hazardous weather outlook, Apr 27, 12:35 PM MDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1235 PM MDT Tue Apr 27 2021 COZ058>089-093>099-281845- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1235 PM MDT Tue Apr 27 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight One or two marginally severe thunderstorms will be possible this afternoon and early evening across northern El Paso county. Hail up to the size of quarters and wind gusts to 60 mph will be possible. Critical fire weather conditions are expected to occur across most of the plains, generally south and east of Pueblo, from late this morning and into the afternoon. Any fire that should start will have the potential to rapidly spread and quickly get out of control. Snow will spread into the mountains this afternoon and spill over into the Pikes Peak region tonight. Snow will be locally intense at times with isolated embedded thunderstorms. Local accumulations of up to 6 inches of snow will be possible across the higher elevations above 8500 feet through tonight with a slushy 1 to 3 inches of snow possible on the Palmer Divide by morning. Additional snowfall will carry over into Wednesday across the higher elevations. While warm road surfaces should mitigate impacts across the Palmer Divide, poor visibilities with heavy snow will be possible at times and roads across the higher elevations could become slushy and snowy at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Snow will continue Wednesday in and near the mountains with the heaviest falling across the southeast mountains. An additional 2 to 4 inches of accumulation will be possible across the Sangre De Cristo and Wet mountains, and the Pikes Peak and Teller county region through Wednesday with the majority of that accumulation occuring above 9000 feet. An additional inch or two of snow along with slushy roads may occur down to 7500 feet Wednesday morning. Critical fire weather conditions will be possible for Sunday. Some snow showers will be possible for Saturday night and Sunday over the central mountains, and then more likely over all areas on Monday, with the potential of thunderstorms over the plains later in the afternoon. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across northern El Paso county this afternoon and early evening and across all of the mountains this afternoon and tonight. 31/GARBEROGLIO
In the hours before
Special weather statement, Apr 27, 2:24 PM MDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Pueblo CO 224 PM MDT Tue Apr 27 2021 COZ085-272100- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 224 PM MDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 300 PM MDT... At 224 PM MDT, Doppler radar was tracking a strong thunderstorm over Hanover, or 23 miles southeast of Colorado Springs, moving northeast at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hanover. LAT...LON 3857 10444 3862 10455 3885 10447 3869 10419 TIME...MOT...LOC 2024Z 214DEG 7KT 3864 10445 KTS
Local storm report, Apr 27, 2:28 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.62W
04/27/2021 M60 MPH BACA CO ASOS
ASOS STATION KSPD 8 S SPRINGFIELD.
&&Special weather statement, Apr 27, 2:47 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
247 PM MDT Tue Apr 27 2021
COZ089-095-272115-
Crowley County CO-Western Kiowa County CO-
247 PM MDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KIOWA AND
NORTHEASTERN CROWLEY COUNTIES UNTIL 315 PM MDT...
At 246 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Wild Horse Point, or 33 miles north of La Junta,
moving northeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Kiowa
and northeastern Crowley Counties.
LAT...LON 3837 10355 3841 10370 3852 10367 3852 10351
3853 10350 3852 10337
TIME...MOT...LOC 2046Z 204DEG 7KT 3846 10359
CS/KTSSpecial weather statement, Apr 27, 3:01 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
301 PM MDT Tue Apr 27 2021
COZ084-085-089-272130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
301 PM MDT Tue Apr 27 2021
...SPECIAL WEATHER STATEMENT...
At 301 PM MDT, Doppler radar was tracking a strong thunderstorm near
Truckton, or 29 miles east of Colorado Springs, moving northeast at
15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Schriever AFB, Truckton, Yoder, Ellicott and Rush.
LAT...LON 3898 10437 3885 10406 3853 10405 3852 10404
3852 10428 3880 10458 3899 10458
TIME...MOT...LOC 2101Z 217DEG 13KT 3876 10428
KTSLocal storm report, Apr 27, 3:19 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM NON-TSTM WND GST 4 SW CAMPO 37.06N 102.63W
04/27/2021 M62 MPH BACA CO MESONET
MESONET STATION UCNC2 UTE CANYON.
&&Special weather statement, Apr 27, 3:34 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 334 PM MDT Tue Apr 27 2021 COZ086-272200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 334 PM MDT Tue Apr 27 2021 ...SPECIAL WEATHER STATEMENT... At 333 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Pueblo Reservoir, or 11 miles southwest of Pueblo, moving northeast at 25 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pueblo, Pueblo West, Pueblo Reservoir, Salt Creek, Blende and Avondale. LAT...LON 3804 10476 3815 10489 3837 10472 3822 10435 TIME...MOT...LOC 2133Z 221DEG 23KT 3815 10476 KTS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:28 AM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Apr 27, 11:53 AM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Apr 27, 12:19 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Apr 27, 12:43 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Apr 27, 1:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Apr 27, 1:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Apr 27, 1:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Apr 27, 2:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 14 min |
| Apr 27, 2:15 PM MDT | Special Weather Statement | PUB | Elbert | 30 min |
| Apr 27, 2:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Apr 27, 2:47 PM MDT | Special Weather Statement | PUB | Crowley | 28 min |
| Apr 27, 3:01 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Apr 27, 3:02 PM MDT | Winter Weather Advisory | PUB | Alamosa, Costilla, Custer, El Paso, Fremont, Huerfano and 4 more | 13 hr |
| Apr 27, 3:26 PM MDT | High Wind Warning | PUB | Baca | 3 hr |
| Apr 27, 4:01 PM MDT | Tornado Warning | PUB | Kiowa | 14 min |
| Apr 27, 4:15 PM MDT | Tornado Warning | PUB | Kiowa | 15 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.